Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

can weight loss be a side effect of taking Paxil for long term ?

I have been supervised by doctor in getting off of Paxil CR. I had been on 37.5 mg everyday for 6 months (gradually increased to that dose). As my personal situation changed, I felt I wanted off the Paxil as it had served it s purpose. Doc suggested to go from 37.5 to 25 to 12 mg over a couple weeks, then a 12 mg every other day for 2 weeks. I fould that when I had the 12 mg dose, I started having what I felt were small adrenalin spikes (shocks) that were uncomfortable. I described them to the doctor as small random electrical impulses in my brain . He called it Adrenalin Shocks and suggested a couple of therapies. 1. If I wanted to remain off of the Paxil, he would give me a prescription of .5mg of Xanax to help deal with the anxieties of the shocks, or 2, I could go back on the Paxil CR, which I didn t want to. He said the longest he s seen someone suffer from these after getting of of the Paxil was 6 months and that they should dissipate over time. It s been 3 weeks and it is somewhat lesser of an event for me, but still bothers me. I just take the Xanax before bed to help get my mind calmed down for sleep and don t take it everyday. I will also say, over the last 4 months, I have lost 40 pounds, exercise more and do not have high blood pressure or high chlorestorol either. I m going in for a complete physical here in another 3 weeks, but has anyone heard of this as a side affect? Is it really going to be up to 6 months?
Asked On : Fri, 18 Feb 2011
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

Yes electrical shock like sensations are known withdrawal effects of Paroxetine.
The duration of these is dependent on individual body and is not predictable, unfortunately, as with any other withdrawal effect.

Since for the past one month you are experiencing a decrease in their frequency, its a good sign that they will go off eventually but again, when is not predictable.

Hope this helps
Answered: Fri, 18 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor